Alert archive / Florida / Red Flag Warnings in 2015

Red Flag Warning 8, NWS Tallahassee, FL

March 28, 2015Wakulla County, Florida

NWS Tallahassee, FL issued this red flag warning at Mar 28, 2015, 5:32 AM EDT for Wakulla County, Florida. It took effect at Mar 28, 2015, 2:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 28, 2015, 5:32 AM EDT (09:32 UTC)
In effect from
Mar 28, 2015, 2:00 PM EDT
Expired
Mar 28, 2015, 7:00 PM EDT
In force
5 hr
Issued by
NWS Tallahassee, FL

County Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 28 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.5 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2015-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2015-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -203 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1610 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
-203 m²/s²
0-3 km storm-relative helicity
-122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

482 
WWUS82 KTAE 280932
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
532 AM EDT SAT MAR 28 2015

...A RED FLAG WARNING IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 
PM EDT THIS EVENING FOR WAKULLA COUNTY IN THE FLORIDA BIG BEND 
DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY AND HIGH ERC
VALUES...

...A FIRE WEATHER WATCH IS IN EFFECT ON SUNDAY AFTERNOON FOR 
ALL OF THE FLORIDA BIG BEND AND EXTREME EASTERN SECTIONS OF THE 
FLORIDA PANHANDLE DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY 
AND POSSIBLE HIGH ERC VALUES...

.DESPITE THE VERY COOL AIR OVER THE REGION TODAY...THE VERY DRY
CONDITIONS WILL DROP AFTERNOON RELATIVE HUMIDITIES DOWN TO RED
FLAG LEVELS FOR 4 TO 5 HOURS ACROSS PARTS OF THE FLORIDA BIG BEND
AND PANHANDLE. HOWEVER...ONLY WAKULLA COUNTY IN THE FLORIDA BIG
BEND IS FORECAST TO REACH AN ERC OF 37...SO A RED FLAG WARNING HAS
BEEN ISSUED FOR THIS COUNTY ONLY FOR TODAY. ON SUNDAY...RH VALUES
ARE EXPECTED TO BE BELOW CRITICAL LEVELS EVEN LONGER FOR A LARGER
PORTION OF NORTH FLORIDA...AND WITH ERC VALUES STILL QUITE UNCERTAIN
AT THIS TIME...DECIDED TO ISSUE A FIRE WEATHER WATCH FOR ALL OF
THE FLORIDA BIG BEND AND JACKSON AND CALHOUN COUNTIES IN THE
FLORIDA PANHANDLE. OVER OUR ALABAMA AND GEORGIA COUNTIES...RED
FLAG CONDITIONS ARE NOT EXPECTED TO BE MET AT THIS TIME DUE TO THE
DIFFERNT CRITERIA.

FLZ027-127-282100-
/O.NEW.KTAE.FW.W.0008.150328T1800Z-150328T2300Z/
/O.NEW.KTAE.FW.A.0005.150329T1600Z-150329T2300Z/
INLAND WAKULLA-COASTAL WAKULLA-
532 AM EDT SAT MAR 28 2015

...A RED FLAG WARNING IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7
PM EDT THIS EVENING...|

...A FIRE WEATHER WATCH IS IN EFFECT FOR SUNDAY AFTERNOON... 

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING. 

* AFFECTED AREA...INLAND AND COASTAL WAKULLA COUNTY.

* WIND...NORTHWEST 5 TO 10 MPH TODAY AND NORTHEAST AROUND 5 MPH
  ON SUNDAY.

* HUMIDITY...MINIMUM OF 24 PERCENT TODAY AND 20 PERCENT ON SUNDAY.

* THUNDERSTORMS...NONE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ011-013-015>019-026-028-029-034-115-118-128-134-282100-
/O.NEW.KTAE.FW.A.0005.150329T1600Z-150329T2300Z/
JACKSON-CALHOUN-INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-
MADISON-LIBERTY-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-
COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL TAYLOR-COASTAL DIXIE-
532 AM EDT SAT MAR 28 2015

...A FIRE WEATHER WATCH IS IN EFFECT FOR SUNDAY AFTERNOON... 

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING. 

* AFFECTED AREA...ALL OF THE FLORIDA BIG BEND AND JACKSON AND
  CALHOUN COUNTIES IN THE FLORIDA PANHANDLE. 

* WIND...NORTHWEST 5 TO 12 MPH TODAY AND NORTHEAST AROUND 5 MPH ON
  SUNDAY.

* HUMIDITY...MINIMUM OF 19 PERCENT WELL INLAND.

* THUNDERSTORMS...NONE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

17-GOULD
1 follow-up statement
572 
WWUS82 KTAE 281857
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
257 PM EDT SAT MAR 28 2015

...A RED FLAG WARNING IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING FOR WAKULLA COUNTY IN THE FLORIDA BIG BEND
DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 28 PERCENT AND
PREDICTED ERC VALUES OF 37 OR GREATER...

...A FIRE WEATHER WATCH IS IN EFFECT ON SUNDAY AFTERNOON FOR LEON
AND WAKULLA COUNTIES IN THE FLORIDA BIG BEND DUE TO LONG
DURATIONS LONG DURATIONS OF RELATIVE HUMIDITY BELOW 28 PERCENT AND
EXPECTED ERC VALUES OF 37 OR GREATER...

.A VERY DRY AIR MASS EXISTS ACROSS THE REGION TODAY AND WILL
PERSIST THROUGH SUNDAY. LONG DURATIONS OF LOW RELATIVE HUMIDITY
ARE EXPECTED. PREDICTED FUEL MOISTURE LEVELS ARE JUST HIGH ENOUGH
IN LEON AND WAKULLA COUNTIES TO REACH RED FLAG CRITERIA. THIS IS
NOT THE CASE IN OTHER COUNTIES WHERE THE WATCH HAS BEEN CANCELLED.

FLZ011-013-015-016-018-019-026-028-029-034-115-118-128-134-282000-
/O.CAN.KTAE.FW.A.0005.150329T1600Z-150329T2300Z/
JACKSON-CALHOUN-INLAND FRANKLIN-GADSDEN-INLAND JEFFERSON-MADISON-
LIBERTY-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-COASTAL FRANKLIN-
COASTAL JEFFERSON-COASTAL TAYLOR-COASTAL DIXIE-
257 PM EDT SAT MAR 28 2015

...FIRE WEATHER WATCH IS CANCELLED FOR SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
FIRE WEATHER WATCH. 

FUELS ARE NOT EXPECTED TO BE DRY ENOUGH TO SUPPORT RED FLAG
CRITERIA.

$$

FLZ027-127-291130-
/O.EXT.KTAE.FW.A.0005.150329T1700Z-150329T2200Z/
/O.CON.KTAE.FW.W.0008.000000T0000Z-150328T2300Z/
INLAND WAKULLA-COASTAL WAKULLA-
257 PM EDT SAT MAR 28 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING
FOR SUNDAY AFTERNOON...
...FIRE WEATHER WATCH NOW IN EFFECT SUNDAY AFTERNOON FOR SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE CONTINUES THE RED
FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
SUNDAY AFTERNOON THROUGH SUNDAY EVENING.

* WIND...NORTHWEST AROUND 10 MPH TODAY AND NORTHEAST AROUND 5 MPH
  ON SUNDAY.

* HUMIDITY...MINIMUM OF 24 PERCENT TODAY AND 25 PERCENT ON
  SUNDAY WELL INLAND.

* ERC...AROUND 37.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THIS WILL ENHANCE FIRE
GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ017-291130-
/O.EXT.KTAE.FW.A.0005.150329T1700Z-150329T2200Z/
LEON-
257 PM EDT SAT MAR 28 2015

...FIRE WEATHER WATCH NOW IN EFFECT SUNDAY AFTERNOON...

* WIND...NORTHEAST AROUND 5 MPH.

* HUMIDITY...MINIMUM OF 24 PERCENT.

* ERC...AROUND 37.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

18-WOOL

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Mar 28, 4:53 AM EDT, 39 minutes earlier.

Area forecast discussion, Mar 28, 4:53 AM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
453 AM EDT SAT MAR 28 2015

.NEAR TERM [THROUGH TODAY]...

AFTER NUMEROUS DAYS OF WELL ABOVE NORMAL TEMPERATURES ACROSS THE CWA
DURING THE MONTH OF MARCH WITH HIGH TEMPS EVEN APPROACHING THE 90
DEGREE MARK AT TALLAHASSEE ON 3 SEPARATE OCCASIONS, TODAY WILL BE A
RUDE AWAKENING FOR THOSE WHO HAVE BECOME ACCUSTOMED TO THE VERY WARM
WEATHER. EVEN WITH PLENTY OF LATE MARCH SUNSHINE OVER THE REGION,
HIGH TEMPS WILL CLIMB INTO THE UPPER 50S NORTH TO THE LOWER TO
MIDDLE 60S SOUTH AT BEST THIS AFTERNOON, WHICH WILL BE A GOOD 10 TO
15 DEGREES BELOW AVERAGE. ALSO, BY LATER THIS AFTERNOON A PIECE OF
ENERGY ON THE BACK SIDE OF THE VERY SHARP UPPER LEVEL TROF, WHICH IS
CURRENTLY SWINGING EASTWARD THROUGH OUR AREA TONIGHT, IS EXPECTED TO
BRING A GRADUAL INCREASE IN MID AND UPPER LEVEL CLOUDINESS TO THE
CWA OVER TIME. HOWEVER, THIS ENERGY WILL BE STARVED FOR ANY
SIGNIFICANT MOISTURE, SO THE CHANCES OF A LIGHT SHOWER FROM 10 KFT
CEILINGS WILL BE VERY SLIM AT BEST OVER SE AL, BUT THERE COULD BE A
15-20 PERCENT CHANCE JUST TO THE NW OF OUR CWA.

.SHORT TERM [TONIGHT THROUGH MONDAY]...

HIGH PRESSURE WILL SETTLE INTO NORTH FLORIDA AND SOUTH GEORGIA FOR
THE SHORT TERM PERIOD. AS A SHORTWAVE APPROACHES MONDAY THERE WILL
BE A SLIGHT CHANCE OF RAIN. TEMPERATURES TONIGHT THROUGH SUNDAY
NIGHT WILL BE 10 TO 15 DEGREES BELOW SEASONAL AVERAGES. TEMPS
WILL BEGIN TO REBOUND ON MONDAY WITH HIGHS IN THE UPPER 70S.

.LONG TERM [MONDAY NIGHT THROUGH SATURDAY]...

A COLD FRONT WILL STALL OVER THE REGION ON TUESDAY RESULTING IN
COOL AND CLOUDY CONDITIONS. MODELS SHOW CYCLOGENESIS IN THE
WESTERN GULF IN THE WEDNESDAY TO THURSDAY TIME FRAME. THESE
FEATURES WILL RESULT IN A SLIGHT CHANCE OF RAIN FOR MOST OF THE
LONG TERM PERIOD. TEMPERATURES WILL RETURN TO SEASONAL LEVELS WITH
HIGHS IN THE UPPER 70S AND LOW 80S AND LOWS NEAR 60.

&&

.AVIATION...
[THROUGH 06Z SUNDAY] VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD
WITH JUST A SLIGHT INCREASE IN MIDDLE AND UPPER LEVEL CLOUDS ABOVE
10 KFT FROM NW TO SE OVER THE TERMINALS BY LATE THIS AFTERNOON INTO
TONIGHT. NW WINDS WILL BE LIGHTER TODAY THAN THEY WERE ON FRIDAY,
BUT MAY STILL BE A BIT GUSTY AT TIMES THIS AFTERNOON, BEFORE
DIMINISHING AGAIN ON SATURDAY NIGHT.

&&

.MARINE...

A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 8 AM EDT
THIS MORNING BEFORE WINDS AND SEAS DECREASE LATER TODAY. WINDS
WILL BE 10 KNOTS OR LESS AND SEAS WILL BE 2 FEET OR LESS THROUGH
THE PERIOD.

&&

.FIRE WEATHER...

DESPITE THE VERY COOL AIR OVER THE REGION TODAY, THE VERY DRY
CONDITIONS WILL DROP AFTERNOON RELATIVE HUMIDITIES DOWN TO RED FLAG
LEVELS FOR 4 TO 5 HOURS ACROSS PARTS OF THE FLORIDA BIG BEND AND
PANHANDLE. HOWEVER, ONLY WAKULLA COUNTY IN THE FLORIDA BIG BEND IS
FORECAST TO REACH AN ERC OF 37, SO A RED FLAG WARNING HAS BEEN
ISSUED FOR THIS COUNTY ONLY FOR TODAY. ON SUNDAY, RH VALUES ARE
EXPECTED TO BE BELOW CRITICAL LEVELS EVEN LONGER FOR A LARGER
PORTION OF NORTH FLORIDA, AND WITH ERC VALUES STILL QUITE UNCERTAIN
AT THIS TIME, DECIDED TO ISSUE A FIRE WEATHER WATCH FOR ALL OF THE
FLORIDA BIG BEND AND JACKSON AND CALHOUN COUNTIES IN THE FLORIDA
PANHANDLE. OVER OUR ALABAMA AND GEORGIA COUNTIES, RED FLAG
CONDITIONS ARE NOT EXPECTED TO BE MET AT THIS TIME DUE TO THE
DIFFERENT CRITERIA.

&&

.HYDROLOGY...

RAIN RETURNS TO THE FORECAST ON MONDAY...HOWEVER TOTALS ARE
EXPECTED TO BE LESS THAN AN INCH. WITH ALL RIVERS BELOW FLOOD
STAGE THERE ARE NO FLOODING CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   64  39  68  46  78 /   0  10   0  10  20
PANAMA CITY   63  45  65  56  75 /   0  10   0  10  10
DOTHAN        59  38  65  50  77 /  10   0  10  20  30
ALBANY        59  36  64  47  77 /  10   0   0  20  30
VALDOSTA      63  38  68  44  76 /   0  10   0  10  20
CROSS CITY    65  38  69  42  76 /   0  10   0   0  10
APALACHICOLA  65  45  65  54  74 /   0   0   0  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR CALHOUN-COASTAL DIXIE-COASTAL FRANKLIN-COASTAL
     JEFFERSON-COASTAL TAYLOR-COASTAL WAKULLA-GADSDEN-INLAND
     DIXIE-INLAND FRANKLIN-INLAND JEFFERSON-INLAND TAYLOR-INLAND
     WAKULLA-JACKSON-LAFAYETTE-LEON-LIBERTY-MADISON.

     RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS
     EVENING FOR COASTAL WAKULLA-INLAND WAKULLA.

GA...NONE.
AL...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT THIS MORNING FOR APALACHEE
     BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
     RIVER FL OUT TO 20 NM-COASTAL WATERS FROM OCHLOCKONEE RIVER
     TO APALACHICOLA FL OUT TO 20 NM-COASTAL WATERS FROM
     SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-COASTAL WATERS
     FROM APALACHICOLA TO DESTIN FL OUT 20 NM-WATERS FROM
     SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-WATERS
     FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM.

&&

NEAR TERM...GOULD
SHORT TERM...WESTON
LONG TERM...WESTON
AVIATION...GOULD
MARINE...WESTON
FIRE WEATHER...GOULD
HYDROLOGY...WESTON

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 5:32 AM EDTFire Weather WatchTAECalhoun, Dixie, Franklin, Gadsden, Gulf, Jackson and 6 more24 hr

Nearby

Red Flag Warnings in Florida, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.